MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 10 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 10 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 10 CARBON STERILE BLADES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following description was provide by the healthcare facility."while the physician was using the sm10 blade it broke during the procedure and was retrieved from the patient.No injury reported".
 
Additional Manufacturer Narrative
Thank you for informing us of your customer complaint where a carbon sterile sm10 blade has broken during a surgical procedure.At this stage, we are unsure of the procedure that was being performed at the time of the breakage, as we have not received that information, but this does fall into the category of an adverse incident and must be reported to the relevant competent authorities.Unfortunately, the blade in question or sample blades from the same shelf box or lot number are not available for us to test.Without having the blade in question, we are unable to check the heat treatment hardness to ensure the blade has been manufactured to the surgical blade standard bs 2982, of which we claim compliance.With you providing us with the lot number, we have been able to check our in-process records from a department level for any deviations that could have occurred during production.We can confirm none were found.We have also checked our history, where we have received no further complaints of this nature, of which 215,000 carbon sterile sm10 blades were produced and sold on this lot number.We hope you will understand that it is difficult to provide you with any further information due to no sample blades being returned and the lack of information we have received.If these were to become available in the future, we would investigate further and issue you with a follow-up report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade, as we have no sample blades to test, and we are unsure of the procedure that was being performed at the time of the breakage.No corrective action is required as we have been unable to establish the root cause due to the lack of information provided, and no sample blades have been returned.No preventive action is required as we have been unable to establish the root cause due to the lack of information provided, and no sample blades have been returned.The date of manufacture was unable to be entered, however as the healthcare facility provided the lot number we were able to identify that the device was manufactured in may 2024.When entering similar incidents these have been stated as 0 for all four years, as despite numerous attempts to find out the procedure being performed this information was not provided.

Brand Name
SWANN-MORTON NO. 10 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key23070301
Report Number9611194-2025-00010
Device Sequence Number9719760
Product Code GES
UDI-Device Identifier05033955002015
UDI-Public05033955002015
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberNO. 10 CARBON STERILE BLADES
Device Catalogue Number0201
Device Lot Number3962405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown